What Can Happen if You Mix Ecstasy with Methamphetamines?
Ecstasy (also known as MDMA) and methamphetamine (also known as meth) are both illicit stimulant drugs that are common in the nightclub or “rave” scene. This has led to them being classified as “club drugs.” People at parties or dances use them to get a burst of energy, feel powerful, and enhance the experiences of dancing, lights, and being close to people.
Clubs and raves are notorious for being scenes of recreational drug use. Intoxicants like ecstasy are often readily available at these parties, and engaging in some drug abuse is often expected. It’s also very common for club drugs to be combined to enhance their effects or create new experiences of intoxication.
While meth is thought of as pure stimulant, producing intense energy and a feeling of invincibility, ecstasy is a more complex drug. While it enhances energy levels, it also produces feelings of ecstatic happiness and love, and promotes intense empathy with other people.
It has psychoactive effects, making bright, colored lights and different textures more pleasing to the user. It’s also known for causing dehydration and raising body temperature. Combined with another stimulant, this can become dangerous.
Health Effects and Overdose
Unfortunately, ecstasy users may find themselves taking both the MDMA and meth at the same time whether they know it or not.
Ecstasy tablets may come with simple characters on them, but there’s no way for the average person to determine if the pill is pure MDMA or if it’s been mixed with another drug to make it cheaper to produce.
Some people may pass off tablets of entirely different drugs as ecstasy, leaving the user at the mercy of the unpredictable effects of the real substance. One chemist stated that the ecstasy pills received by her lab for testing tend to only be 5%–10% pure.
If you are taking ecstasy and meth at the same time, the combined stimulant effects can result in serious overheating and dehydration. Raves and dance parties can be hot and, of course, involve vigorous physical activity.
People have died from heat stroke and severe dehydration at these events, typically due to the use of multiple drugs. Body temperature can increase to 106 degrees or more in these conditions, which can result in organ damage or failure.
Stimulant overdose symptoms include:
- Rapid breathing.
- Dangerously high body temperature.
- Nausea and vomiting.
- Chest pain.
- Seizures or tremors.
- Panic and anxiety.
- Unconsciousness or coma.
Mixing any stimulants will increase the effects exponentially, along with the risk of overdose. Increased blood pressure is one of the most dangerous side effects as it increases the risk of stroke and heart attack.
Over time, constant stimulant intake can wear down the blood vessel walls and weaken the heart muscle, risking a rupture or sudden heart failure.
It’s common knowledge among the club drug scenes that taking breaks, keeping cool, and drinking plenty of water are essential for safety during ecstasy use. However, ecstasy and many other club drugs can reduce inhibitions and impulse control, leading to the use of other stimulants and a failure to exercise safety precautions. At the same time, you may not be getting ecstasy when you think you are.
The only way to avoid mixing ecstasy and meth for sure is to either have a drug testing lab available or avoid taking the drug altogether.
If you or someone you love is struggling with the devastating side effects of addiction and unsure of where to turn, call us today at . Desert Hope, American Addiction Centers’ substance abuse rehab center in Las Vegas, is ready to help you get the treatment you need today.
American Addiction Centers (AAC) is committed to delivering original, truthful, accurate, unbiased, and medically current information. We strive to create content that is clear, concise, and easy to understand.
While we are unable to respond to your feedback directly, we'll use this information to improve our online help.